Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I have severe dizziness and swelling legs, what is this a sign of ?

I have severe dizziness and swelling legs what is this a sign of ? I have recently had a cardiolite stress test and echo done they say the bottom half of my heart is abnormal.
Mon, 14 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
  User's Response
's  Response
This must be quite a diagnosis for you, and I'm glad you're seeking more information. I'll leave you with some links for further reading. But before I do that, I'll answer the basic questions you asked. The dizzyness is a sign that your brain is not getting enough oxygen. This may be as a result of the heart disease, a side-effect of the new medication that you are undoubtedly on, or both. http://en.wikipedia.org/wiki/Dizzyness The edema (swelling from excess fluids) is a sign of your heart not being able to pump enough to get the fluid out of your legs. http://en.wikipedia.org/wiki/Edema I think it's very important to understand as much as you can about cardiomyopathy (that's what you have, heart muscle disease), what caused yours, and how you can treat it as effectively as possible. [Cardiomyopathy causes heart failure, which is what you are now fighting.] Although the treatments for different types of cardiomyopathy are all very similar, especially the medications, the need for exercise, dietary constraints, long term prognosis, etc. are all somewhat related to what caused the damage in the first place. For reading material, I recommend starting at chfpatients.com. It is written and presented by a fellow heart patient who has asked all the questions and done a great job of writing up his findings as he went along. See: http://www.chfpatients.com/ I recommend you start by reading "The Manual." You will also find a great number of people that have been through the learning curve that you are on right now. I'll list some of the best places for that below. You may also want to find a heart failure specialist if you haven't already. A general cardiologist is going to be able to diagnose the problem, but only a heart failure guru that sees people with problems like yours every day will be able to give you the best guidance. You are your own best advocate. If your doctor doesn't specialize in heart failure, go find one that does! This may be only an initial consultation. You may find that your primary care doctor or a local cardiologist are fine for the most part. But it is definitely good to consult with a specialist. Feel free to send me a message off-line if there is any way that I can help. I know how daunting this must feel, so I'm happy to give you pointers to whatever information you may want. (My wife and I were in a similar position less than a year ago.) There are so many things to learn, so I'll try to avoid writing too much here. I'll leave with a couple more important tid bits of information: You may find that severely limiting your sodium intake will help reduce the swelling. Fluid intake restrictions are also often recommended. You should ask your doctor about both of these things. Salt is really easy to reduce nowadays, with sodium content on just about every food label. And once you do reduce it, any foods with too much sodium will taste really salty to you. Anyway, this is a really smart thing that you can do for your heart, and it might help you to avoid or at least reduce the need for a diuretic to take the water off. I also strongly recommend going to cardio rehab. Most rehab is meant for people recovering from recent heart attacks, but it is just as important for you, to learn how to exercise safely as well as pick up inmportant insight into other lifestyle changes, medications, etc.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I had what my doctor decided was an allergic reaction to depo provera 2 years ago on May 20th. I experienced many symptoms at that point. Severe dizziness with nausea was the most severe lasting for two weeks. I couldn t get off the couch. I have come a long way but still have a few side effects that come and go and are driving me crazy. I experience a off balance feeling quite a bit with small bouts of dizzness ( spinning feeling). When I get the spinning feeling I also get sweaty palms and sweaty feet and I get hot. It seems like a hot flash but I am only 28. I did get hot flashes as part of the allergic reaction. I am also experiencing weakness in my legs sometimes and feeling like my reaction time is slow. I have had many tests done, I have seen a neurologist , a physiotherapist and I am going to see an ENT specialist in June. What I can t figure out is, I have days where I feel completely normal and great! So I am thinking it might have to do with certian levels of something in my body. Any suggestions would be great, thank you for reading this. Sincerely, Erin

doctor1 MD

Hi!! This is not concerning me, it s about my adoptive father. He is 46 years old, works out every day, he s a martial artist and is in good shape. He has been complaining about dizziness over the past four months I believe, he says he gets dizzy spells that get so bad sometimes he can t move at all or else he would fall over. And recently adding to the dizziness he says he has a tightness in his chest. No pain though! He says it feels more like pressure. He has been to a cardiologist and a neurologist and both ran many tests which came out showing nothing wrong. A doctor thought it could be his blood pressure and put him on blood pressure medication but he says that it made him feel worse so he stopped taking it. Everything has been ruled out, does anyone have an idea of what it might be?!?! I m very worried about him. Thanks!

doctor1 MD

Hi. I am a 35 yr old female. I weigh 115 lbs and Im 5 5 . I have a few lung diseases, am prone to kidney stones, & have severe dizzy spells almost daily (so much that they took my license away). I had an EMU stay in the hospital & I do not have epilepsy or seizures but my episodes are very similar to then. I am a vegetarian & allergic to wheat, so my diet is not high in salt. Every morning when I wake up, my face, hands, and feet are swollen. Any ideas what this could be?

Recent questions on  Technetium (99mtc) sestamibi

doctor1 MD

Hi-



I had done Mibi test recently and Rest tomographic slice show a small to moderate sized defeat involving the inferolateral Wall with normal wall motion. However, the result shows that Mibi shows the inferolateral rest defect was mostly corrected by with the CT attenuation correction. I have sometime dull chest pain when I excercise. CAD test should blockage less than 50%. I am 44 yrs old with family history of heart problem. I do NOT have high blood pressure.



Here are the questions.



1.     SHOULD QUITE EXERCISE or CONTINUE? Or should change the exercise intensity – walk instead of run? How long? Etc.

2.     Should go for the Catherization and coronary Angiograms? Concerned due to invasive nature of it.

3.      Should repeat MIBI – Mibi shows the inferolateral rest defect was mostly corrected by with the CT attenuation correction.

4.     Should repeat the CAD test?

doctor1 MD

I had a cardiolite stress test today. I don t really understand the advantage of doing it. I am 89 years old and did the treadmill with no problem - - just before time to get off, I did feel tightness in my throat but managed to stay on the extra minute necessary.

doctor1 MD

I had a Sestamibi Scan on Tuesday for a parathyroid tumor. On Wednesday, started getting a rash on the back of my neck, now on the back, chest and stomach. Have a flu like headache, sides of my necks are sore...especially the left side, muscle aches and fatigue. Am I having an allergic reaction to the radioactive dye used in the scan and if so, what do I do?

doctor1 MD

have just been diagnosed with hyperparathyroidism

doctor1 MD

pain in shoulder blade center back along with pressure pain in upper left arm between shoulder and elbow and just slight pressure on chest -feel more with deep breaths, shortness of breath with goofing around with kids, walking quickly and...

doctor1 MD

Why does hyperparathyroidism cause GERD